Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 200, NWS Pittsburgh, PA

September 22, 2012Carroll County, Columbiana County, Ohio; Beaver County, Lawrence County, Mercer County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 22, 2012, 12:51 AM EDT for Carroll County, Columbiana County, Ohio; Beaver County, Lawrence County, Mercer County, Pennsylvania. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2012, 12:51 AM EDT (04:51 UTC)
Expired
Sep 22, 2012, 1:45 AM EDT
In force
54 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Carroll County, OH, Columbiana County, OH, Beaver County, PA, Lawrence County, PA, Mercer County, PA

The radar

The Pittsburgh radar (KPBZ), 55 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 1:13 AM EDTTSTM WND DMGSe Augusta, OHTREES DOWN NEAR MECHANICSTOWN.
Sep 22, 1:15 AM EDTTSTM WND DMGAugusta, OHTREES DOWN NEAR AUGUSTA.
Sep 22, 1:20 AM EDTTSTM WND DMGWinona, OHTREES REPORTED DOWN AND DAMAGE TO SWIMMING POOL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 4.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1957 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WUUS51 KPBZ 220451
SVRPBZ
OHC019-029-PAC007-073-085-220545-
/O.NEW.KPBZ.SV.W.0200.120922T0451Z-120922T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1251 AM EDT SAT SEP 22 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CARROLL COUNTY IN EAST CENTRAL OHIO...
  COLUMBIANA COUNTY IN EAST CENTRAL OHIO...
  NORTHWESTERN BEAVER COUNTY IN WESTERN PENNSYLVANIA...
  LAWRENCE COUNTY IN WESTERN PENNSYLVANIA...
  SOUTHWESTERN MERCER COUNTY IN NORTHWEST PENNSYLVANIA...

* UNTIL 145 AM EDT

* AT 1248 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 8 MILES NORTHWEST OF SALEM TO EAST ROCHESTER TO AUGUSTA...
  MOVING NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  HOMEWORTH...          EAST ROCHESTER...     CARROLLTON...
  AUGUSTA...            MECHANICSTOWN...     
  GUILFORD LAKE STATE PARK...                 SALINEVILLE...
  MILLPORT...           SALEM...              LEETONIA...
  LISBON...             COLUMBIANA...

  THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
  I-376 BETWEEN MILE MARKERS 4 AND 14.
  I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 106 AND 110.
  I-76 BETWEEN MILE MARKERS 1 AND 15.
  I-80 BETWEEN MILE MARKERS 0 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4112 8026 4112 8015 4107 8010 4100 8017
      4086 8016 4085 8026 4081 8026 4051 8113
      4070 8108 4091 8107 4091 8091 4093 8090
      4093 8083 4091 8081 4091 8053 4126 8053
      4139 8025
TIME...MOT...LOC 0451Z 238DEG 41KT 4097 8096 4076 8096
          4065 8099

$$

FRIES
2 follow-up statements
584 
WWUS51 KPBZ 220511
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
111 AM EDT SAT SEP 22 2012

OHC019-PAC085-220520-
/O.CAN.KPBZ.SV.W.0200.000000T0000Z-120922T0545Z/
CARROLL OH-MERCER PA-
111 AM EDT SAT SEP 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR MERCER AND CARROLL COUNTIES IS
CANCELLED...

PLEASE REPORT STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER 
SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4112 8025 4110 8013 4107 8010 4100 8017
      4086 8016 4085 8026 4081 8026 4061 8083
      4062 8084 4090 8096 4091 8091 4093 8090
      4093 8083 4091 8081 4091 8053 4113 8052
      4113 8026
TIME...MOT...LOC 0510Z 238DEG 41KT 4108 8071 4087 8071
          4076 8074

$$

OHC029-PAC007-073-220545-
/O.CON.KPBZ.SV.W.0200.000000T0000Z-120922T0545Z/
COLUMBIANA OH-BEAVER PA-LAWRENCE PA-
111 AM EDT SAT SEP 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR LAWRENCE...BEAVER AND COLUMBIANA COUNTIES...

AT 108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF COLUMBIANA TO LEETONIA TO LISBON...
MOVING NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SALEM...              LISBON...             LEETONIA...
  GUILFORD LAKE STATE PARK...                 COLUMBIANA...
  BEAVER CREEK STATE PARK...                  EAST PALESTINE...
  BESSEMER...           DARLINGTON...         PULASKI...
  NEW WILMINGTON...     NEW CASTLE...

  THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
  I-376 BETWEEN MILE MARKERS 4 AND 14.
  I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 106 AND 110.
  I-76 BETWEEN MILE MARKERS 1 AND 14.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4112 8025 4110 8013 4107 8010 4100 8017
      4086 8016 4085 8026 4081 8026 4061 8083
      4062 8084 4090 8096 4091 8091 4093 8090
      4093 8083 4091 8081 4091 8053 4113 8052
      4113 8026
TIME...MOT...LOC 0510Z 238DEG 41KT 4108 8071 4087 8071
          4076 8074

$$

WOODRUM
998 
WWUS51 KPBZ 220537
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
137 AM EDT SAT SEP 22 2012

OHC029-220546-
/O.CAN.KPBZ.SV.W.0200.000000T0000Z-120922T0545Z/
COLUMBIANA OH-
137 AM EDT SAT SEP 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR COLUMBIANA COUNTY IS
CANCELLED...

THE SHOWERS WITH GUSTY WINDS THAT PROMPTED THE WARNING HAVE MOVED 
EAST OF THE AREA...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN 
ALLOWED TO EXPIRE.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4112 8023 4110 8013 4107 8010 4100 8017
      4086 8016 4085 8026 4081 8026 4073 8050
      4092 8050 4113 8052
TIME...MOT...LOC 0536Z 238DEG 41KT 4118 8022 4102 8032
          4085 8043

$$

PAC007-073-220545-
/O.CON.KPBZ.SV.W.0200.000000T0000Z-120922T0545Z/
BEAVER PA-LAWRENCE PA-
137 AM EDT SAT SEP 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR LAWRENCE AND BEAVER COUNTIES...

AT 134 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF PULASKI TO NEW
CASTLE TO DARLINGTON...MOVING NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  PULASKI...            NEW CASTLE...         BESSEMER...
  DARLINGTON...         MCCONNELLS MILL...    HARLANSBURG...
  ELLWOOD CITY...

  THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
  I-376 BETWEEN MILE MARKERS 4 AND 14.
  I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 106 AND 109.
  I-76 BETWEEN MILE MARKERS 2 AND 14.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4112 8023 4110 8013 4107 8010 4100 8017
      4086 8016 4085 8026 4081 8026 4073 8050
      4092 8050 4113 8052
TIME...MOT...LOC 0536Z 238DEG 41KT 4118 8022 4102 8032
          4085 8043

$$

WOODRUM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 10:12 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Sep 21, 10:12 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1012 PM EDT FRI SEP 21 2012

.SYNOPSIS...
LOW PRESSURE...MOVING NORTHEASTWARD THROUGH OHIO TONIGHT...WILL
DRIVE A COLD FRONT THROUGH THE UPPER OHIO VALLEY SATURDAY. HENCE
EXPECT SHOWERS TONIGHT AND SATURDAY WITH AUTUMN-LIKE COOLNESS
SUNDAY AND MONDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
MOST SREF MODEL MEMBERS SHOW A LOW PRESSURE CENTER MOVING
NORTHEASTWARD THROUGH OHIO LATE TONIGHT AND THEN INTO WESTERN NEW
YORK SATURDAY MORNING. THIS SYSTEM WILL DRIVE AN INITIAL COLD FRONT
EASTWARD THROUGH THE UPPER OHIO VALLEY SATURDAY MORNING...AND THEN A
SECONDARY COLD FRONT SATURDAY EVENING.

HENCE HAVE CONTINUED FORECAST OF SHOWERS TO INCREASE TO NUMEROUS IN
COVERAGE LATE TONIGHT WITH ISOLATED THUNDERSTORMS. RECENT RADAR
DATA SHOWS SCATTERED THUNDERSTORMS THIS EVENING ACROSS INDIANA AND
WESTERN OHIO...BUT NAM MODEL PROFILES SUGGEST LIMITED
INSTABILITY...SO EXPECT THUNDERSTORM COVERAGE TO DECREASE TO
ISOLATED FOR THE UPPER OHIO VALLEY.

NAM MODEL PROFILES SHOW WINDS JUST ABOVE THE SURFACE CAN BE 40 TO
50 KTS...BUT SURFACE LAYER MIXING MAY BE RESTRICTED...SO OPTED TO
FORECAST NO MORE THAN 25 MPH GUSTS OVERNIGHT AND SATURDAY.

CONCUR WITH BLEND OF NAM AND GFS MOS AND LAMP OUTPUT...THAT CLOUDS
AND SHOWERS PLUS COLD ADVECTION SATURDAY WILL SHRINK THE DIURNAL
TEMPERATURE RANGE. SO ALTHOUGH LOWS TONIGHT CAN BE 5 DEGREES
WARMER THAN NORMAL...HIGHS SATURDAY CAN BE UP TO 5 DEGREES COOLER
THAN NORMAL.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
MODELS IN FAIR AGREEMENT ON DEEP CLOSED LOW OVER EASTERN CANADA
INTO EARLY NEXT WEEK WITH NEXT SHORTWAVE TO PASS THE EASTERN
GREAT LAKES SATURDAY NIGHT...FOLLOWED BY COLD NORTHWEST FLOW
SUNDAY.

THIS COLD POOL OF AIR ALOFT WILL GENERATE INSTABILITY SHOWERS WITH
LARGER COVERAGE NORTH OF PITTSBURGH SATURDAY NIGHT INTO SUNDAY.

WITH 850MB TEMPERATURES FORECAST TO NEAR 0 DEGREE C SUNDAY NIGHT
MOVING ACROSS WARM LAKES EXPECT SHOWERS TO PERSIST NORTH OF I-80
CORRIDOR UNTIL FLOW SHIFTS LATER SUNDAY NIGHT.

SURFACE HIGH WILL BUILD INTO REGION MONDAY FOR A COOL BUT DRY
DAY.

GFS AND NAM MOS VALUES...SUGGESTING TEMPERATURES CAN BE 10
DEGREES COOLER THAN NORMAL SUNDAY AND SUNDAY NIGHT..SEEM
REALISTIC...BASED ON FORECASTED 850MB TEMPERATURES. WHERE SKY IS
ABLE TO CLEAR SUNDAY NIGHT FROST WILL BE LIKELY IN SHELTERED
LOCATIONS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MODELS ARE IN DECENT AGREEMENT TO START THE PERIOD AS AN UPPER LEVEL
TROUGH REMAINS SITUATED OVER THE HUDSON BAY. AT THE SURFACE...HIGH
PRESSURE WILL KEEP THE UPPER OHIO VALLEY DRY THROUGH WEDNESDAY.

THE DETERMINISTIC MODELS THEN HAVE A SHORTWAVE DIGGING SOUTHWARD
OVER THE GREAT LAKES. THE GFS IS FASTER THAN THE ECMWF BUT HAS
SLOWED IN THE 12Z RUN. WITH THIS...OPTED TO TAKE A BLEND OF THE
00Z ECMWF/12Z GFS... WHICH SHOWS PRECIPITATION WITH THE FRONT LATER
WEDNESDAY THROUGH THURSDAY. ONCE THE FRONT CROSSES...HIGH PRESSURE
LOOKS TO BUILD OVER MUCH OF THE GREAT LAKES/MIDWEST.

COOL TEMPERATURES ALOFT WITH THE TROUGH SITUATED OVER CANADA WILL
HELP TO KEEP TEMPERATURES AROUND NORMAL FOR THIS TIME OF YEAR.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE MOVING NORTHEAST THROUGH THE OHIO VALLEY WILL SPREAD
SHOWERS ACROSS REGION WITH SOME ISOLATED THUNDERSTORMS OVERNIGHT.
CEILINGS WILL GRADUALLY LOWER WITH APPROACH OF LOW CENTER.

SOUTHERLY WINDS OVERNIGHT 5-10 KTS BUT WITH APPROACH OF LOW CENTER,
WINDS WILL INCREASE ALOFT WITH A 40-50 KT JET ABOUT 2000 FT AGL.
HENCE INSERTED LLWS FOR PORTIONS OF OVERNIGHT PERIOD DUE TO THE WINDS
INCREASING ALOFT.

TOWARD MORNING EXPECT CEILINGS TO DECREASE TO MVFR AND MOST
PRECIPITATION LIFTING NORTHEAST OF REGION. SOUTHWEST SURFACE WINDS
ON SATURDAY BECOMING GUSTY AT TIMES ESPECIALLY TOWARD MIDDAY.
COLD FRONT TO PASS LATER IN DAY AND THEN WINDS TO SWING NORTHWEST
AND GUSTY.

.OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/...
SECONDARY COLD FRONT WILL CONTINUE THE POSSIBILITY OF RESTRICTIONS
THROUGH SUNDAY. HIGH PRESSURE WILL BUILD ACROSS THE REGION ON MONDAY
AND TUESDAY WITH VFR CONDITIONS. NEXT FRONTAL SYSTEM APPROACHES THE
AREA ON WEDNESDAY WITH POSSIBLE RESTRICTIONS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Sep 21, 4:37 AM EDT, 20 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
437 AM EDT FRI SEP 21 2012

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-022-220845-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
437 AM EDT FRI SEP 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ001-PAZ074-076-WVZ023-041-220845-
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
437 AM EDT FRI SEP 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FROST WILL BE POSSIBLE EARLY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 21, 11:16 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1116 PM EDT FRI SEP 21 2012

OHZ048-057-220400-
COSHOCTON OH-MUSKINGUM OH-
1116 PM EDT FRI SEP 21 2012

...STRONG THUNDERSTORMS WILL AFFECT COSHOCTON AND MUSKINGUM
COUNTIES...

AT 1115 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTHWEST OF WALHONDING TO 7 MILES SOUTHWEST OF NEW GUILFORD TO 14
MILES NORTHWEST OF SOMERSET...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. INTENSE
LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  NEW GUILFORD...       WALHONDING...         NELLIE...
  COOPERDALE...         WARSAW...             LAYLAND...
  BLISSFIELD...         DILLON STATE PARK...  COSHOCTON...
  CONESVILLE...         ZANESVILLE...         DRAKE...

  THIS WILL IMPACT THE FOLLOWING HIGHWAY...
  I-70 IN OHIO BETWEEN MILE MARKERS 143 AND 165.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 3996 8220 4045 8219 4045 8171 4037 8171
      4037 8162 4022 8162 4022 8166 4016 8167
      4015 8172 4006 8172 3986 8192 3988 8217
      3990 8217 3992 8224 3995 8224

FRIES
Special weather statement, Sep 21, 11:53 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1153 PM EDT FRI SEP 21 2012

OHZ039>041-220445-
CARROLL OH-COLUMBIANA OH-TUSCARAWAS OH-
1153 PM EDT FRI SEP 21 2012

...STRONG THUNDERSTORMS WILL AFFECT CARROLL...TUSCARAWAS AND WESTERN
COLUMBIANA COUNTIES...

AT 1148 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
NORTHWEST OF STRASBURG TO BALTIC...MOVING EAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. INTENSE
LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SUGARCREEK...         NEWCOMERSTOWN...      BALTIC...
  STONE CREEK...        STRASBURG...          DOVER...
  BOLIVAR...            GILMORE...            GNADENHUTTEN...
  NEW PHILADELPHIA...   MINERAL CITY...       UHRICHSVILLE...

  THIS WILL IMPACT THE FOLLOWING HIGHWAY...
  I-77 IN OHIO BETWEEN MILE MARKERS 61 AND 95.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4064 8167 4066 8125 4073 8123 4074 8109
      4091 8108 4093 8083 4091 8081 4090 8067
      4060 8077 4060 8086 4055 8087 4056 8092
      4043 8094 4043 8127 4031 8128 4030 8133
      4023 8134 4023 8162 4037 8161 4037 8171

FRIES
Special weather statement, Sep 22, 12:27 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1227 AM EDT SAT SEP 22 2012

PAZ020-021-029-WVZ002-220500-
ALLEGHENY PA-BEAVER PA-BROOKE WV-WASHINGTON PA-
1227 AM EDT SAT SEP 22 2012

...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHEASTERN BROOKE...
NORTHWESTERN ALLEGHENY...NORTHWESTERN WASHINGTON AND SOUTHEASTERN
BEAVER COUNTIES...

AT 1226 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
BURGETTSTOWN...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  BURGETTSTOWN...       FLORENCE...           MCDONALD...
  OAKDALE...            IMPERIAL...           MOON...
  SEWICKLEY...          MCKEES ROCKS...       ECONOMY BORO...
  PERRYSVILLE...        FRANKLIN PARK...      WEXFORD...

  THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
  I-279 PARKWAY NORTH BETWEEN MILE MARKERS 4 AND 13.
  I-376 BETWEEN MILE MARKERS 48 AND 64.
  I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 57 AND 77.
  I-76 BETWEEN MILE MARKERS 29 AND 43.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4066 7976 4022 8037 4035 8054 4068 8014
      4067 7978

FRIES
Special weather statement, Sep 22, 12:43 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1243 AM EDT SAT SEP 22 2012

OHZ040-041-PAZ013-220530-
CARROLL OH-COLUMBIANA OH-LAWRENCE PA-
1243 AM EDT SAT SEP 22 2012

...A STRONG THUNDERSTORM WILL AFFECT CARROLL...COLUMBIANA AND
LAWRENCE COUNTIES...

AT 1242 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF MALVERN...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SHERRODSVILLE...      MALVERN...            DELLROY...
  CARROLLTON...         AUGUSTA...            MECHANICSTOWN...
  EAST ROCHESTER...     HOMEWORTH...          SALINEVILLE...
  MILLPORT...           GUILFORD LAKE STATE PARK...
  WELLSVILLE...

  THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
  I-376 BETWEEN MILE MARKERS 4 AND 14.
  I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 106 AND 110.
  I-76 BETWEEN MILE MARKERS 1 AND 7.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4112 8015 4107 8010 4100 8017 4085 8016
      4085 8052 4064 8052 4058 8067 4062 8086
      4044 8123 4065 8131 4066 8125 4074 8118
      4074 8109 4090 8108 4090 8093 4094 8087
      4091 8081 4091 8053 4113 8052 4113 8026

FRIES

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 11:16 PM EDTSpecial Weather StatementPBZCoshocton, Muskingum44 min
Sep 21, 11:53 PM EDTSpecial Weather StatementPBZCarroll, Columbiana, Tuscarawas52 min
Sep 22, 12:43 AM EDTSpecial Weather StatementPBZCarroll, Columbiana47 min
Sep 22, 6:09 PM EDTSevere Thunderstorm WarningPBZColumbiana36 min
Sep 22, 6:15 PM EDTSevere Thunderstorm WarningPBZCarroll, Jefferson45 min
Sep 22, 6:27 PM EDTSevere Thunderstorm WarningPBZColumbiana18 min
Sep 22, 12:27 AM EDTSpecial Weather StatementPBZAllegheny33 min
Sep 22, 1:18 AM EDTSpecial Weather StatementPBZMercer, Venango42 min
Sep 22, 1:44 AM EDTSpecial Weather StatementPBZButler, Lawrence46 min
Sep 22, 6:05 PM EDTSevere Thunderstorm WarningPBZForest, Mercer, Venango40 min
Sep 22, 6:39 PM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence51 min
Sep 22, 7:02 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Butler, Washington43 min
Sep 22, 7:12 PM EDTSevere Thunderstorm WarningPBZForest33 min
Sep 22, 7:28 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Butler, Westmoreland32 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.